Like many, I'm having trouble getting off of Zoloft. I have been on 50mg a day for about 3 years. Under my doctor's care it was recommended that I taper the dose by half over a couple of weeks.
I've taken 25mg for 6 days and I feel awful. Not "awful" in terms of depression, but rather I feel like I have the flu. I have a cough, my eyes hurt, and I have a headache. Not to mention, the standard insomnia and night sweats.
I know I'm ready to get off this medication (I was only supposed to use it short-term, anyway), I just worry about how long these effects will go on. Is there a better plan I could follow to get off or some supplements I could take?
You can slow down the taper and see if it helps, but the Paxil flu, as it's known, is pretty common when coming off any anti-depressant. Some say a hefty daily dose of fish oil helps, and some say when you finally quit taking some St. John's Wort can help, but most people will get some kind of withdrawal from these meds. Yours so far actually sounds fairly mild, but I would say you're probably tapering too quickly for you if cutting by half has already produced such discomfort. The longer you're on a med, the more likely it is your body will take a while to get used to not having it in your system. Be alert for an increase in symptoms and especially emotional stuff, since that will indicate a more severe withdrawal, but my own opinion is this every other day thing is often way too fast for some people. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.